SciELO - Scientific Electronic Library Online

 
vol.139 issue10Fulminant hepatic failure by hepatitis B virus in a patient with human immunodeficiency virus infection: Report of one caseCatheter associated bacteremia caused by Ochrobactrum anthropi in a patient on hemodialysis: Report of one case author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista médica de Chile

Print version ISSN 0034-9887

Abstract

SOTO V, Álvaro  and  CARTIER R, Luis. Acute encephalopathy associated with the use of intravenous immunoglobulin. Report of one case. Rev. méd. Chile [online]. 2011, vol.139, n.10, pp.1340-1343. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872011001000014.

Adverse reactions to intravenous immunoglobulin (ivIg) therapy, such as anaphylaxis, acute encephalopathy, aseptic meningitis, or thrombotic phenomena are uncommon. We report a 58-year-old man with hypertension presenting with muscle weakness which led to paraparesia and respiratory failure. With the diagnosis of Guillain-Barré syndrome (GBS), he was treated with ivIg. He developed an acute encephalopathy few hours after the administration of ivIg, with a decreased level of consciousness and agitation. A CT scan revealed moderate and diffuse brain edema. Encephalopathy resolved 96 hours after ivIg withdrawal and use of plasma exchange. A CT scan performed seven days after showed the resolution of brain edema.

Keywords : Guillain-Barré syndrome; Immunoglobulin intravenous; Neurotoxicity syndromes.

        · text in Spanish     · Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License